Heat, Cook
- When
- July 25, 12:00 PM CST to 8:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
Temperatures climbed to near 100 degrees on July 25th. A 64 year old man died from heat related illiness in Chicago.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Temperatures climbed to near 100 degrees on July 25th. A 64 year old man died from heat related illiness in Chicago.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 25, 11:55 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 PM CDT WED JUL 25 2012
.DISCUSSION...
1041 AM CDT
...MINIMAL TO NO CHANGES MADE TO SHORT TERM FORECAST GRIDS AND
DERIVED TEXT PRODUCTS FOR TODAY...
ZFPLOT AMENDMENT ISSUED TO FRESHEN TEXT WITH REMOVAL OF EARLY
MORNING WORDING. OTHERWISE...MAX TEMP AND DEW POINT FORECASTS LOOK
ON TRACK. +27C 850HPA TMEP MEASURED BY OAX RAOB THIS MORNING WITH
09Z AND 12Z SHORT TERM MODEL OUTPUT SHOWING THERMAL RIDGE OF
26-28C EXTENDING SW TO NE ACROSS IA AND FAR NW IL AS WELL AS FAR
SW...S CENTRAL AND E CENTRAL AND SW WI BY 00Z. PROGGED 850HPA TEMP
OF 25-27C SE HALF OF FA AND 26-28C NE HALF SHOULD YIELD IN MAX
TEMPS IN UPPER 90S TO AROUND 100 SE AND LOWER 100S NW.
TRS
//PREV DISCUSSION...
325 AM CDT
CONCERNS FOR THE MORNING FORECAST PACKAGE INCLUDE HEAT ADVISORY AND
TEMPERATURES FOR TODAY...CONVECTIVE CHANCES THIS WEEK...INCLUDING
SEVERE THREAT THIS EVENING...AND ENHANCED FIRE WEATHER THREAT THIS
AFTERNOON.
THIS MORNING...FRONTAL BOUNDARY THAT PUSHED THROUGH THE AREA
YESTERDAY HAS STALLED ACROSS CENTRAL ILLINOIS AND IS BEGINNING TO
LIFT BACK NORTHWARD OVER IOWA IN RESPONSE TO LOW PRESSURE OVER THE
DAKOTAS. ELEVATED BAROCLINIC ZONE EXTENDS NNW TO SSE ACROSS ILLINOIS
AND MODEST WARM ADVECTION OVER THE AREA HAS CAUSED A FEW SHOWERS AND
THUNDERSTORMS TO DEVELOP FROM NORTH CENTRAL ILLINOIS INTO EAST
CENTRAL ILLINOIS. AS THE BAROCLINIC ZONE CONTINUES TO PUSH NORTHEAST
THROUGH THE EARLY MORNING HOURS...SO WILL THE CHANCE FOR A FEW
ISOLATED/WIDELY SCATTER SHOWERS.
AFTER DAYBREAK TODAY...EXPECT SURFACE WARM FRONT TO QUICKLY SURGE
NORTHWARD WITH WINDS VEERING FROM SOUTHEAST TO SOUTHWEST. AS LOW
PRESSURE PUSHES EAST AND DEEPENS ACROSS MINNESOTA...WINDS WILL
INCREASE IN RESPONSE TO THE PRESSURE GRADIENT TIGHTENING AND
PRESSURE FALLS ACROSS THE AREA. H85 THERMAL RIDGE WILL ADVECT OVER
THE AREA...NAM ADVERTISES 27C TO NEAR 28C OVERHEAD BY LATE THIS
AFTERNOON. NAM IS WARMEST GUIDANCE SUGGESTING TEMPS OF 102 TO 107
ACROSS MUCH OF NORTHERN ILLINOIS. THE ECMWF WAS A LITTLE MORE
RESERVED WITH H85 TEMPS A COUPLE DEGREES COOLER AND SURFACE TEMPS
TOPPING OUT RIGHT AROUND 100. STILL LOOKS QUITE FAVORABLE TO REACH
TRIPLE DIGIT HEAT FOR MANY AREAS TODAY. CIRRUS BLOWOFF FROM
CONVECTION TO THE NORTH SHOULD REMAIN NORTH OF US TODAY. ANY CLOUD
COVER ASSOCIATED WITH THE MID LEVEL WAA SHOULD PUSH NORTHEAST OF
THE AREA LATE THIS MORNING ALLOWING SKIES TO BECOME MOSTLY CLEAR.
WITH DEEP MIXING IN PLACE AND WINDY CONDITIONS...DID BACK OFF ON
TD SLIGHTLY ACROSS THE AREA...SO THERE WILL BE MINIMAL SPREAD
BETWEEN TEMPS AND HEAT INDICES THIS AFTERNOON...WHICH ARE EXPECTED
TO TOP OUT CLOSELY TO OUR HEAT ADVISORY CRITERIA OF 105F. DID NOT
MAKE ANY CHANGES TO HEAT HEADLINES.
GIVEN THE DRY AND WINDY CONDITIONS THIS AFTERNOON...THERE WILL BE AN
INCREASED FIRE WEATHER THREAT...PLEASE SEE FIRE WEATHER DISCUSSION
OF AFD AND SPS FOR MORE INFORMATION.
TONIGHT...LOW PRESSURE WILL PUSH EAST ACROSS WISCONSIN AND LAKE
MICHIGAN WITH A TRAILING COLD FRONT PUSHING SOUTH TOWARDS NORTHERN
ILLINOIS. STRONG BUT WELL CAPPED INSTABILITY IS EXPECTED TO BE IN
PLACE THROUGH MUCH OF THE DAY...BUT THIS EVENING A SHORTWAVE TROUGH
IS PROGGED TO PUSH EAST ACROSS THE DAKOTAS INTO MINNESOTA WITH BROAD
AREA OF HEIGHT FALLS ASSOCIATED WITH THIS WAVE HELPING ERODE THE
CAP. LOW LEVEL FORCING/CONVERGENCE WILL BE TIED CLOSELY TO AND
JUST AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO BEGIN TO SLIP
INTO NORTHERN ILLINOIS AROUND MIDNIGHT TONIGHT WITH
ONGOING...QUITE POSSIBLY STRONG TO SEVERE...THUNDERSTORMS.
SUSPECT...SIMILAR TO WHAT THE NAM IS SHOWING...THAT CONVECTION
WILL BEGIN TO WEAKEN GIVEN THE UNFAVORABLE DIURNAL TIMING INTO OUR
AREA BUT WITH VERY STEEP LOW LEVEL LAPSE RATES...THERE MAY BE A
SMALL WINDOW WHERE SEVERE WINDS ARE POSSIBLE. THE THREAT SHOULD
FADE AS THE EVENING WEARS ON AND THE FRONT PUSHES FARTHER SOUTH.
THURSDAY AND FRIDAY...COLD FRONT SHOULD CONTINUE TO SAG SOUTH ACROSS
THE REGION THURSDAY...THOUGH PERHAPS SLOWER THAN GUIDANCE SUGGESTS
IF CONVECTIVE ACTIVITY WANES OVERNIGHT AS EXPECTED. ANOTHER UPPER
LEVEL DISTURBANCE IS EXPECTED TO PUSH EAST ACROSS THE MID
MISSISSIPPI VALLEY THURSDAY AFTERNOON WITH CONVECTION FIRING ALONG
THE COLD FRONT. CHANCES WILL BE BEST ACROSS THE SOUTHEASTERN
COUNTIES OF THE CWA...BUT AGAIN WILL HINGE ON FRONTAL POSITION. COOL
ADVECTION INTO THE AREA WILL BEGIN ON THURSDAY...BUT STILL EXPECT
TEMPERATURES TO TOP OUT AROUND 90 ACROSS THE AREA. A REINFORCING
COLD FRONT IS EXPECTED TO DROP SOUTH ACROSS THE AREA THURSDAY NIGHT
BRINGING ANOTHER THREAT OF SHOWERS AND THUNDERSTORMS...BUT COOLER
AIR ARRIVES IN EARNEST BEHIND THIS FRONT FOR FRIDAY. H85 TEMPS WILL
FALL THROUGH THE DAY...BOTTOMING OUT AROUND 14-15C AND SUPPORTING
SURFACE TEMPS IN THE LOW TO MID 80S.
THIS WEEKEND...MINIMAL SPREAD IN GEFS/DETERMINISTIC GUIDANCE THIS
WEEKEND WITH BROAD RIDGING IN PLACE OVER THE INTERMOUNTAIN WEST
SPREADING EAST THROUGH THE PERIOD. SURFACE HIGH SHOULD BUILD
SOUTHEAST INTO THE WESTERN GREAT LAKES REGION AND PROVIDE DRY AND
SEASONABLE WEATHER FOR MOST OF THE WEEKEND. THIS PATTERN WILL BEGIN
TO BREAK DOWN LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS A FRONTAL
BOUNDARY GRADUALLY TRIES TO LIFT BACK THROUGH THE REGION. BMD
&&
.CLIMATE...
329 AM CDT
RECORDS HIGHS FOR WEDNESDAY JULY 25TH ARE:
CHICAGO 101 /1940/
ROCKFORD 105 /1934/
RECORD WARM LOWS FOR WEDNESDAY JULY 25TH ARE:
CHICAGO 77 /1892/
ROCKFORD 76 /1940/
&&
.FIRE WEATHER...
540 PM CDT
THERE WILL BE AN INCREASED FIRE WEATHER THREAT FOR WEDNESDAY ACROSS
THE AREA.
A WARM FRONT IS EXPECTED TO LIFT ACROSS NORTHERN ILLINOIS AND
NORTHWESTERN INDIANA ON WEDNESDAY MORNING. BEHIND THIS FRONT...A HOT
AND DRY AIR MASS WILL OVERSPREAD THE REGION. TEMPERATURES WILL
LIKELY TOP OUT NEAR 100 DEGREES ACROSS FAR NORTHEASTERN ILLINOIS AND
NORTHWESTERN INDIANA...TO AS HIGH AS 104 DEGREES FARTHER SOUTH AND
AND WEST TOWARDS CENTRAL PORTIONS OF ILLINOIS. DEEP ATMOSPHERIC
MIXING...IN EXCESS OF 8,000 FEET AGL...WILL LIKELY ALLOW DRIER
AIR ALOFT TO MIX SURFACE DEW POINTS INTO THE 60S DURING THE PEAK
AFTERNOON HEATING. IN FACT...THERE IS THE POTENTIAL THAT DEW
POINTS COULD FALL INTO THE LOWER 60S ACROSS CENTRAL PORTIONS OF
ILLINOIS. THIS LOOKS TO RESULT IN AFTERNOON RELATIVE HUMIDITY
FALLING INTO THE 25 TO 35 PERCENT RANGE...WITH THE DRIEST AREAS
MAINLY SOUTH AND WEST OF A LINE FROM NEAR MENDOTA ILLINOIS TO
FOWLER INDIANA. THE PROSPECTS FOR LOWER DEW POINTS DOWN AROUND
60 IN THESE AREAS COULD RESULT IN RELATIVE HUMIDITY FALLING UNDER
25 PERCENT.
THESE HOT AND DRY CONDITIONS WILL ALSO BE ACCOMPANIED BY
INCREASING SOUTHWESTERLY WINDS WEDNESDAY AFTERNOON. CURRENT
INDICATIONS ARE THAT SOUTHWEST WINDS WILL INCREASE TO 10 TO 20
MPH...WITH GUSTS POTENTIALLY AS HIGH AS 30 MPH AT TIMES DURING
WEDNESDAY AFTERNOON. CONSIDERING THAT THESE HOT AND DRY
CONDITIONS LOOK TO COINCIDE WITH THESE STRONGER WINDS...THERE
COULD BE THE NEED FOR A RED FLAG WARNING FOR PORTIONS OF THE
REGION ON WEDNESDAY.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* SFC WINDS...SLY WINDS BECOMING SSWLY AND STRENGTHENING WITH
GUSTS TO AROUND 25KT THROUGH THE AFTERNOON AND INTO THE EARLY
EVENING.
* LLWS POTENTIAL...SOUTHWEST WINDS AT 1500-2000 FT AT 40-45 KT
LATE THIS EVENING AS SFC WINDS WEAKEN PRODUCING NEAR LLWS
CRITERIA.
* SCATTERED SHRA/TSRA POTENTIAL LATE TONIGHT...LIKELY AFTER 06Z.
KREIN
//DISCUSSION...UPDATED 18Z...
MAIN CONCERN FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY
EVENING WILL FOCUS ON WINDS. AS A WARM FRONT LIFTS NEWD THROUGH
NRN IL/IN. AS THE WARM FRONT PUSHES NORTH OF THE TERMINALS...SFC
TEMPS WILL INCREASE RAPIDLY...ALLOWING STRONGER WINDS TO MIX DOWN
TO THE SURFACE. WINDS WILL TURN SSWLY TO 220-230 DEGREES WITH
SPEED INCREASING AND BECOMING GUSTY TO ARND 25KT. WITH A STRONG
PRESSURE GRADIENT AND VERY WARM CONDITIONS IN PLACE...EXPECT THE
GUSTINESS TO CONTINUE TO WELL INTO THE EVENING...THOUGH MAX GUSTS
SHOULD DECREASE AS SUNSET APPROACHES. AS WINDS DROP OFF AT THE
SFC...LLWS MAY BECOME A CONCERN AS WINDS AT THE 1500-2000FT LEVEL
WILL REMAIN SWLY TO 45KT.
THE NEXT CONCERN FOR THE LATE EVENING AND THROUGH THE OVERNIGHT
HOURS WILL FOCUS ON THE PROGRESSION OF A COLD FRONT DROPPING OUT
OF THE UPPER MISSISSIPPI VALLEY. THE FROPA WILL BRING A WIND SHIFT
TO NWLY...AND A CHANCE FOR SHRA/TSRA. THERE IS SOME DISAGREEMENT
AMONG THE DIFFERENT MODELS ON THE SPEED OF PROGRESSION OF THE
FRONT AS WELL AS THE INTEGRITY OF THE CONVECTIVE ACTIVITY ALONG
THE FRONT. CURRENTLY...THE ENVIRONMENT ALONG AND AHEAD OF THE
FRONT IS CAPPED AND STABLE...WITH THE LATEST VISIBLE SATELLITE
IMAGERY SHOWING THAT ANY CU THAT TRIES TO FORM IN THE WARM SECTOR
QUICKLY DISSIPATING. ALSO...THE PROGRESSION OF THE FRONT THROUGH
THE UPPER MIDWEST HAS SLOWED AS A WEAK SFC WAVE RIPPLES NEWD ALONG
THE BOUNDARY. SO...FEEL THAT THE PROGRESSION OF THE FRONT MAY BE A
LITTLE SLOWER THAN THE MODELS MAY SUGGEST AND THAT THE BEST
CHANCES FOR ANY SHRA/TSRA WILL NOT BE UNTIL AROUND 05-06Z IN THE
KRFD AREA AND 08-12Z IN THE CHICAGO AREA. THERE IS ALSO SOME
CONCERN THAT THE SHRA/TSRA ALONG THE FRONT MAY DECREASE IN
COVERAGE SINCE THE TIME OF FROPA IS AT A DIURNAL MINIMA TIME AND
THAT THE CONVECTION MAY REFIRE SOUTH AND EAST OF THE TERMINALS
AFTER SUNRISE. GIVEN THESE CONCERNS...WILL MAINTAIN THE PROB30
GROUP FOR TSRA...BUT ADD PREVAILING SHRA AROUND THE TIME OF FROPA.
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN DRY CONDITIONS WITH UNRESTRICTED CIGS/VIS
THROUGH 01Z.
* MODERATE TO HIGH CONFIDENCE IN WIND TRENDS THROUGH THE AFTERNOON
AND INTO EARLY EVENING.
* MODERATE CONFIDENCE IN TIMING OF THE WIND SHIFT WITH THE FROPA.
* MODERATE CONFIDENCE IN THE POSSIBILITY OF WIND CONDITIONS
THROUGH 2KFT APPROACHING LLWS CRITERIA. LOW CONFIDENCE IN
CONDITIONS REACHING OR EXCEEDING LLWS CRITERIA.
* MEDIUM CONFIDENCE IN SCT SHRA/TSRA BY LATE TONIGHT...WITH LOW
CONFIDENCE IN TS TIMING AND POTENTIAL FOR DIRECT IMPACT ON THE
TERMINALS.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...
THURSDAY NIGHT...CHANCE OF TSRA.
FRIDAY...SLIGHT CHANCE OF TSRA.
SATURDAY...VFR.
SUNDAY...SLIGHT CHANCE OF TSRA DURING THE NIGHT.
MONDAY...CHANCE OF TSRA.
TUESDAY...SLIGHT CHANCE OF TSRA.
MTF
&&
.MARINE...
233 AM CDT
LOW PRESSURE DEVELOPING ACROSS THE UPPER MIDWEST WILL TRANSLATE EAST
TODAY TO CENTRAL LAKE MICHIGAN BY MID EVENING. WITH THE TIGHTENING
PRESSURE GRADIENT...WINDS WILL BE ON THE INCREASE. ONE CHALLENGE
WITH THE WIND DIRECTION OVER THE LAKE IS THAT A WARM FRONT WILL BE
PROGRESSING NORTHWARD AHEAD OF THE LOW PRESSURE. TO THE NORTH OF
THIS WARM FRONT...THE WINDS TODAY WILL LIKELY REMAIN MORE EAST
SOUTHEASTERLY TO EASTERLY...WHILE SOUTH OF THIS BOUNDARY WINDS WILL
BE FROM THE SOUTH. ALSO OF A CHALLENGE IS THAT IMMEDIATELY ALONG
THIS BOUNDARY WINDS COULD BE LIGHT AT TIMES. WHILE THE LAKE
TEMPERATURES ARE WARM...THE VERY WARM AIR TEMPERATURES PROGRESSING
OVER THE LAKE TO THE SOUTH OF THE BOUNDARY SHOULD LIMIT GUST
POTENTIAL SOMEWHAT THROUGH TODAY. HOWEVER...SMALL CRAFT ADVISORY
CONDITIONS WILL BE MET IN NEARSHORE AREAS DUE TO THE OFFSHORE
COMPONENT OF THE WIND. ACROSS MAINLY THE NORTHERN TWO-THIRDS OF THE
LAKE THERE IS A CHANCE FOR SOME SEVERE STORMS THIS AFTERNOON AND
TONIGHT NEAR AND TO THE IMMEDIATE NORTH OF THE WARM FRONT. AS THE
LOW PASSES THE LAKE OVERNIGHT...WINDS WILL TURN NORTHERN AND BE
MODESTLY STRONG INTO THE MORNING ON THURSDAY.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 10 PM WEDNESDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 10 PM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM WEDNESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1025 AM CDT WED JUL 25 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 261530- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1025 AM CDT WED JUL 25 2012 /1125 AM EDT WED JUL 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: HEAT INDICES NEAR 105. THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL. AREAS AFFECTED AND TIMING: HEAT INDICES NEAR 105 ARE EXPECTED ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON...WITH HEAT INDICES OF 105 TO 110 LIKELY ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS. THUNDERSTORMS ARE POSSIBLE MAINLY FOR AREAS NORTH OF INTERSTATE 80 LATE THIS EVENING AND EARLY OVERNIGHT. DISCUSSION: TRIPLE DIGIT HEAT WILL ONCE AGAIN BUILD ACROSS THE OUTLOOK AREA TODAY. DRY AND WINDY CONDITIONS...PARTICULARLY SOUTH OF INTERSTATE 80 WILL LEAD TO A HEIGHTENED DANGER OF UNCONTROLLED FIRES. A COLD FRONT WILL DROP SOUTH INTO NORTHERN ILLINOIS LATE THIS EVENING WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. STEEP LOW LEVEL LAPSE RATES WILL LEAD TO A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY... AND AGAIN LATE THIS WEEKEND THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-261530- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1025 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS EVENING THROUGH TONIGHT. SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST THURSDAY AND CONTINUE THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-261530- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1025 AM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE CHANCES FOR THUNDERSTORM ACROSS LAKE MICHIGAN TODAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THUNDERSTORM CHANCES THURSDAY THROUGH FRIDAY. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BEACHLER
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Cook | 2012-07-25 | 64 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404139.